Sudden weight GAIN and low sugar readings often

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

tangerine bear
Veteran Member


Date Joined Aug 2005
Total Posts : 941
   Posted 4/20/2008 8:18 PM (GMT -7)   
confused  I know that I need to go to see the doc, but I was wondering if anyone else has ever experienced sudden weight gain??? I have gained over 10+ pounds in just over a week or so. I've also been experiencing low sugar readings again, with sweating, shaking, and all the other symptoms to go along with it. I am off the enalapril and back on the half dose of metoprolol, but things are only slightly better. I don't know what has caused this weight gain... I'm not "pigging out" any more than usual...and I've been trying to eat less since the start of all this and the lows are sabatoging the attempt somewhat, having to eat double yogurt portions or drink sweet juice to stop the symptoms. Both my parents had congestive heart failure, but certainly not at my age.. (56), but still I'm worried that is what it is... confused Since my diabetes started everything else has gone haywire. All this after having a perfect checkup just last month. sad
 
Bear sad
"It's a jungle out there....." 
Theme song from "Monk" by Randy Newman
 
OCD: Obsessive...Compulsive...Diabetic
 
                       VIEW IMAGE
 

                           


ceebee
Regular Member


Date Joined Dec 2006
Total Posts : 401
   Posted 4/20/2008 9:22 PM (GMT -7)   
Hi:)

Ten pounds in a week is probably water weight. You might just need a water pill and it will help all your problems. Many diabetics get high blood pressure with water retention. Also, maybe you need new meds for the diabetes. Definitely call your doctor and get in right away to solve this problem. Take care:)

Jeannie143
Veteran Member


Date Joined Apr 2004
Total Posts : 6056
   Posted 4/20/2008 11:59 PM (GMT -7)   
Bear,
Your symptoms definitely warrant a quick visit to the doc. You need some med adjustments and a urine test run. Something isn't working quite right and we are not much help. You don't want to be going into renal failure as you type away to your friends here at HW. Be a good Bear and call the doc!
~ Jeannie, Forum Moderator/Diabetes & Fibromyalgia
I know God will not give me anything I can't handle. I just wish that He didn't trust me so much. ~Mother Teresa

"People are like stained glass windows: They sparkle and shine when the sun's out, but when the darkness sets in, their true beauty is revealed only if there is light within."- Elizabeth Kubler-Ross


tangerine bear
Veteran Member


Date Joined Aug 2005
Total Posts : 941
   Posted 4/21/2008 5:04 AM (GMT -7)   
confused  Yikes! Ok... you have talked me into it :-) .... I'm calling as soon as the office opens. I'll let you know what is going on. (((Hugs))),
 
Bear
"It's a jungle out there....." 
Theme song from "Monk" by Randy Newman
 
OCD: Obsessive...Compulsive...Diabetic
 
                       VIEW IMAGE
 

                           


tangerine bear
Veteran Member


Date Joined Aug 2005
Total Posts : 941
   Posted 4/21/2008 11:28 AM (GMT -7)   
sad  Ok... I just got home from the doctor's office. She is running a metabolic panel on my blood to check out liver and kidneys. My blood pressure is up again, even with the metaprolol 1/2 dose which was working somewhat ok before she started me on the enalapril the first time(which made my sugar go LOW), so I have to be on bp med for sure (it was 130/90 today). She is taking me off avandamet 2/500 and putting me on metformin 500 because she said avandia could be causing the sudden weight gain??? She is putting me back on enalapril, but 2.5 mg. instead of 5mg. I was only on the higher dose last go-round for 17 days before my sugar dropped so low that the on-call doc told me to get off of it right away, so I still have some left to cut in half. The good news is that both meds are generic, and also that she had saved back samples of the cholesterol med for me so I have a goodie bag full of free expensive meds tongue .  I'm pretty worried about all this, but I have a follow up appointment in 4 weeks to see if the new meds are working any better than the current ones. In the meantime, I feel YUKKY, so we'll see...
 
Bear
 
 
"It's a jungle out there....." 
Theme song from "Monk" by Randy Newman
 
OCD: Obsessive...Compulsive...Diabetic
 
                       VIEW IMAGE
 

                           


gelchick
Regular Member


Date Joined Aug 2006
Total Posts : 477
   Posted 4/21/2008 1:13 PM (GMT -7)   

Bear,

Actos (a TZD- like Avandia) made me gain 40 pounds over 6 weeks. When I gained 14 pounds in 14 days with no end in sight, I called the doctor and told her I wouldn't take one more of those pills. With TZDs some people gain slowly over time- so it is seems liek you're just eating too much- others bloat way up. Avandia is a PPAR agonist- one of the ways it causes your blood sugar to go down is by encouraging the growh of new fat cells to suck it up and get it out of the bloodstream. Hope everything will be a-ok:-)

sandy


I just want to live happily ever after-every now and then. Jimmy Buffett


Jeannie143
Veteran Member


Date Joined Apr 2004
Total Posts : 6056
   Posted 4/22/2008 8:30 AM (GMT -7)   
Bear,
To add to what gelchick said, Avandia has been targeted in sudden deaths from heart attacks... My doc yanked mine over a year ago. Good luck with all the new meds... I know it's a hassle figuring out all this stuff but you'll get there. One day at a time.
~ Jeannie, Forum Moderator/Diabetes & Fibromyalgia
I know God will not give me anything I can't handle. I just wish that He didn't trust me so much. ~Mother Teresa

"People are like stained glass windows: They sparkle and shine when the sun's out, but when the darkness sets in, their true beauty is revealed only if there is light within."- Elizabeth Kubler-Ross


Marburg
Regular Member


Date Joined Mar 2006
Total Posts : 486
   Posted 4/22/2008 9:48 AM (GMT -7)   
Bear,

What Sandy adn Jeannie said are all true. On Avandia I gained over 60 pounds in 12 months. Off Avandia I lost 20 of those pounds. On Actos I've gone up and down 20 pounds due to fluid buildup. My doctor also yanked me off the Avandia almost a year ago because of the heart related reports. I'm now on Actos and Janumet which is working much better for me.

tangerine bear
Veteran Member


Date Joined Aug 2005
Total Posts : 941
   Posted 4/23/2008 5:41 PM (GMT -7)   
Thank you all for your replies. I guess I'm really a strange case because I gained all this weight after being on the med for a year. Weird. Still, I'm glad I'm off of it. If it has heart related problems, maybe that's why I ended up with the high bp, as my bp has always been low. Eeek! confused   It's 3 days on the new meds and I'm just starting to feel somewhat ok. Yesterday I felt like I couldn't catch my breath in the late afternoon, but today I'm feeling better. New meds always are difficult.
 
(((hugs))) to all!
Bear
"It's a jungle out there....." 
Theme song from "Monk" by Randy Newman
 
OCD: Obsessive...Compulsive...Diabetic
 
                       VIEW IMAGE
 

                           

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 11:35 AM (GMT -7)
There are a total of 2,734,162 posts in 301,185 threads.
View Active Threads


Who's Online
This forum has 151309 registered members. Please welcome our newest member, waterfall79.
322 Guest(s), 11 Registered Member(s) are currently online.  Details
momto2boys, JayMot, 81GyGuy, Skyy, ArtAngel, Loutucky, Tick41, Girlie, pmm73, catti, NotQuiteAntonio


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer